Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 125, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2002, 2:24 PM CDT for Overton County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2002, 2:24 PM CDT (19:24 UTC)
- Expired
- Jun 13, 2002, 3:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Overton County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131924 SVRBNA TNC133-132000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 223 PM CDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OVERTON COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF LIVINGSTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVINGSTON AROUND 230 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:05 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 10:05 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT THU JUN 13 2002 CONVECTION ASSOCIATED WITH SHORT WAVE FEATURE CONTINUED TO MOVE EAST ACROSS THE MID STATE. STILL EXPECT MOST OF THIS TO DIMINISH OR MOVE EAST BY MIDDAY...FOLLOWED BY PARTLY CLOUDY SKIES. MODELS SHOW CONVERGENCE THIS AFTERNOON AND EVENING AS SURFACE TROUGH APPROACHES...SO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...PERHAPS DOWNBURST WINDS OR HAIL LATE THIS AFTERNOON. NEW NGM AND ETA MODEL DATA SUPPORTING FASTER SOLUTION AS SEEN ON EARLIER AVN RUN. LOOKS LIKE FRIDAY WILL TURN OUT TO BE MORE DRY THAN PREVIOUS FORECAST INDICATES. .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Jun 13, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| Jun 13, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 25 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.